Texas, 2021Flash Flood in Texas, October 15, 2021
October 15, 2021 · NWS EWX · 1 event in 1 county or zone
Thunderstorms developed along a cold front. Some of these storms produced heavy rain that fell in areas that had received significant rain in the previous two days.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a cold front. Some of these storms produced heavy rain that fell in areas that had received significant rain in the previous two days. This additional rain led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 15, 2:08 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 15, 2:08 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
308 PM CDT Fri Oct 15 2021
.SHORT TERM (Tonight through Saturday Night)...
A cold front is pushing across the area this afternoon with a broken
line of showers and thunderstorms along it and extending from Taylor
southwestward to Sisterdale to Brackettville as of 230 pm. The front
is forecast to continue to push to the southeast at around 15 to 20
mph the rest of this afternoon. Having said that, the wind shift
associated with the front is expected to occur across the Austin and
San Antonio metro areas between 3 and 330 pm. Isolated to scattered
showers and isolated thunderstorms are expected as the front pushes
to the southeast for the rest of the afternoon.
The cold front should clear out our CWA by 6 or 7 pm this evening.
In the wake of the front expect breezy northerly winds and gusts of
20 to 30 mph. Winds are forecast to relax a bit this evening but
staying around the 10 to 12 mph range with occasional gusts up to 20
mph during the tonight period.
A drier and cooler airmass will spread across the region tonight
into the weekend with low temperatures in the 40s across the Hill
Country on Saturday and Sunday mornings and 50s elsewhere. As far as
highs go, 70s for most areas. In summary, a nice and pleasant
weekend awaits with rain-free conditions and great outdoor activity
temperatures.
&&
.LONG TERM (Sunday through Friday)...
Dry weather along with below normal temperatures can be expected
through the remainder of this weekend into early next week. We will
see a return of southerly flow in the low-levels late Monday and this
will help to push temperatures up slightly compared to the weekend.
However, temperatures are still expected to remain below normal on
Monday, then warm to near normal levels on Tuesday.
The warming trend continues on Wednesday and Thursday, with the next
cold front expected either late Thursday or early Friday. We could
see some showers and storms as the front moves through, but the
operational models certainly differ with respect to how much rainfall
we could see and when the best chance will occur. For now, we will
keep rain chances low with Thursday being favored slightly over
Friday. Some cooler air will filter in behind the front with
temperatures easing back to a few degrees below climatological
normals on Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 54 72 51 73 49 / 0 0 0 0 0
Austin Bergstrom Intl Airport 54 72 48 72 43 / 0 0 0 0 0
New Braunfels Muni Airport 55 73 49 73 49 / 0 0 0 0 0
Burnet Muni Airport 51 71 47 72 48 / 0 0 0 0 0
Del Rio Intl Airport 59 77 54 76 53 / 0 0 0 0 0
Georgetown Muni Airport 53 72 45 72 48 / 0 0 0 0 0
Hondo Muni Airport 54 74 49 74 49 / 0 0 0 0 0
San Marcos Muni Airport 54 73 48 73 48 / 0 0 0 0 0
La Grange - Fayette Regional 57 74 50 75 50 / 0 0 0 0 0
San Antonio Intl Airport 57 72 51 72 51 / 0 0 0 0 0
Stinson Muni Airport 59 75 53 75 53 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...17
Long-Term...Platt
Decision Support...Morris
Hazardous weather outlook, Oct 15, 12:28 PM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
128 PM CDT Fri Oct 15 2021
TXZ171>173-183>194-202>209-217>225-228-161830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
128 PM CDT Fri Oct 15 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...This Afternoon And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 15, 2:34 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
334 PM CDT Fri Oct 15 2021
TXZ205-152115-
Bexar TX-
334 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Bexar County
through 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sea World, or 8 miles west of San Antonio, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Universal City, Live Oak, Selma, Stinson Municipal
Airport, San Antonio Int Airport, Leon Valley, Helotes, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Shavano Park, Olmos Park, China
Grove, Lackland AFB, Sea World, Converse, Castle Hills and Balcones
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2938 9875 2956 9873 2958 9831 2931 9835
TIME...MOT...LOC 2034Z 276DEG 21KT 2947 9866
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HAMPSHIREFlash Flood, Bexar
- When
- October 15, 3:25 PM CST to 4:50 PM CST
- Where
- Bexar County, 3.3 mi ENE of (Skf)kelly Afb San A to 0.96 mi SSW of Fratt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.413, -98.577
Thunderstorms produced 1.81 inches of rain in just over an hour in western Bexar County where significant rain had fallen in the previous two days. This new rain flooded five low water crossings and caused urban street flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, October 15 to 16, 20211 injured · $835,000 · EF2 · 11 events
- Tornadoes and Damaging Wind in Arkansas, October 15, 2021$100,000 · EF1 · 3 events
- Tornado and Damaging Wind in Indiana, October 15, 2021$54,000 · EF1 · 2 events
- Damaging Winds in Kentucky, October 15, 2021$32,000 · 56 kt wind · 3 events
- Damaging Winds in Kentucky, October 15, 2021$20,000 · 50 kt wind · 3 events
- Tornado and Hail in Arkansas, October 15, 2021$5,000 · EF0 · 5 events
- Frost and Freeze in Utah, October 15, 20214 events
- Marine Thunderstorm Winds and Waterspouts in Lake Erie, October 15, 20214 events
- High Wind in California, October 15, 202161 kt wind · 2 events
- Damaging Winds in Oklahoma, October 15, 202156 kt wind · 2 events
- Damaging Winds in Pennsylvania, October 15, 202152 kt wind · 2 events
- Tornadoes in Indiana, October 15, 2021EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988048.